MAUDE Adverse Event Report: AESCULAP AG AS COLUMBUS REV FEM.SPACER POST.F4 15MM; KNEE ENDOPROSTHESES

AESCULAP AG AS COLUMBUS REV FEM.SPACER POST.F4 15MM; KNEE ENDOPROSTHESES
Model Number NR584Z
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That an as columbus rev fem.Spacer post.F4 15mm (part # nr584z) was to be implanted during a procedure performed on (b)(6) 2021.According to the complainant, black debris was observed on the implant as well as inside the sterile packaging.The complaint device was returned to the manufacturer for evaluation.This malfunction prolonged the surgery for 5-10 minutes.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the implant, as well as the corresponding packaging shows visible dark residues/discoloration.The components were examined visually and microscopically with the digital microscope.In the incoming condition the screw was no longer screwed into the implant.The surface of the implant, as well as the corresponding packaging shows visible dark residues/discoloration.An edx/ftir analysis was performed to determine the discoloration.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results aa product safety case ((b)(4)) was created.

Brand Name
AS COLUMBUS REV FEM.SPACER POST.F4 15MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11794119
Report Number9610612-2021-00363
Device Sequence Number4181206
Product Code JWH
UDI-Device Identifier04046963988708
UDI-Public4046963988708
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberNR584Z
Device Catalogue NumberNR584Z
Device Lot Number51883521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown